Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Chest pain, blocked LAD, stent inserted

I am a 56yo female presented with chest pain , however, no heart attack..LAD blocked 40% mid and 80% proximal; I was offered no alternatives right to Cat Lab where stent was inserted. I do not tolerate statins very well and believe they are poison, will this affect my life expectancy if I don t take them. My cholesterol LDL is 98.. HDL is 37..
Asked On : Thu, 12 Apr 2012
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Veronica,
Thanks for writing in.
Statins have been shown to prolong survival in patients like you. So theoretically speaking, your life expectancy should be adversely affected if you dont take these drugs. While ever drug has its own side effects, it would be unfair to term them as "poison". Taken in the right dose with appropriate precautions, I believe they are extremely useful. They can cause certain side effects like myopathy but we need to see the overall risk benefit ratio.
Hope this helps.
Answered: Thu, 12 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor